Aa
A
A
A
Close
Fibromyalgia Community
3.74k Members
Avatar universal

Anyone experience irritability/anger on Savella?

I am on day 11 of the Savella titration pack.  I took Lexapro for many years prior to this for anxiety.  I was told to stop the Lex immediately upon beginning the Savella.  Savella was prescribed because I was recently diagnosed with Fibromyalgia.  I have a question about side effects I am experiencing.

First let me say this.  The Savella has helped the extreme fatigue & pain from Fibro tremendously, in only a short amount of time!

I was having chronic daily migraines on the right side with the Fibro until my first dose of Savella and literally the headache vanished by the next day.  Crazy, because we've tried many medications to get the headache to cease without success.  I have been headache free until yesterday, day 10, and I had a migraine.  It has continued today.  Is it possible that the increase in dosage of Savella is causing the headache to return?  Maybe the 50 mg twice a day is too much?  I'm wondering if the seratonin is causing it.  I would assume it's finally having an affect on seratonin since my dose has been increased, whereas with the low dose it was probably having only a small, if any, effect.  Hmm, maybe the Lex (seratonin) was inducing my headaches?

Also, the lexapro made me numb when it came to my feelings (but that's ALL it did for me).  I suppose it allowed me to supress many things that have happened to me over the years.  Well, stopping the lex and beginning the Savella, that is no longer the case.  I am irritable & angry!  Is this triggering an underlying condition that I am unaware of or it is a side effect that may go away with continued Savella treatment?  I suppose it could also be withdrawal from the Lex.  I do not know at this point!!

I have an appointment in a week with my Neurologist next Monday to review how I've been feeling on the Savella.  Then I have an appointment with a Psy. the following Monday to discuss all of this in greater detail to see what is going on.  I've never been to a Psy. before, but I figured there would be no one better to discuss the meds/side effects with.

I welcome any and all comments.  I'm hoping someone has been through a similar scenario and can shed some light for me before my appointment next week.  Thanks!
23 Responses
Avatar universal
  I don't know about the side effects of Savella, however it is said that a lot of people with fibro like to be everything to everyone.  They  want to be liked.  They go above and beyond for others, but disregard their one needs and tend to be very hard on themselves.  They also supress their anger and can be over-acheivers.
  That being said, being angry is probably a good thing.  There is nothing wrong with feeling and expressing it.  It may be what you have been needing to do for a long time!  You are right about seeing a Psychiatrist.  They know the psych meds much better than a family doc.  They can combine the meds and know the interactions that others can't because that is the only focus they have.  
  Glad the pain is better.  I am going to check into switching to savella myself.  Let me know how you are doing.      ~Karen
Avatar universal
Thank you for your comments!  What you said makes perfect sense.  I will bring this up when I visit the Psychiatrist.  I want to FEEL whole again, and at this point, after being on Lexapro for many years and being numb, being a victim to Fibromyalgia & now being off Lexapro and on Savella, I'm not quite sure what "normal" is anymore.  I hope what I'm feeling is normal and maybe something I just need to hash out in possible counseling (which I've never done before) and ultimately the Savella will do the trick for me.

I had to call my Neurologist today because my headache returned (day 11 on Savella titration pack) and my heart was racing pretty bad.  I stopped at a drug store to check my blood pressure and it was high (normal is around 100/60 for me) and my heart rate was 98.  My Neurologist (God bless him and the other docs that don't work with you through side effects...grrr) said I have 2 options.  Drop down to the lower dose (25 mg twice a day) and see if the side effects go away or stop the med completely.  I chose to drop back down to 25 mg twice a day because I haven't felt as well on the 50 mg twice a day since I started it on 3 days ago.  But his nurse called me back and gave me the two options.  So what if I had decided to discontinue the med?  I'd be without anything at all until my appointment next week.  Gotta love 'em!
207972 tn?1230427719
Hi, mwp921,
I'm on savella also.  I used to have migraines all the time while I was taking Prozac (serotonin) generic.  The headaches stopped when I stopped the prozac.  I am also off gluten totally, so that could also be part of it, not sure.

As far as Savella and irritability:  yes I also have that!  But the benefits of Savella for the fibro are SO great, I am trying to work it out.
Wondering it you recently stopped the Lexapro without tapering off it; seems like I go through withdrawal when i quit any antidepressants.
Liz
943930 tn?1246841906
Irritability and anger are a couple of the side effects of Savella.  Although I didn't have that, I had all the other side effects and then some.  I don't want to say much because it does work for some folks.  I had gotten up to two 50mg a day, but I took my last Savella last Monday.  I am back on my former meds, but it has taken me this past week to get it out of my system.  I am disappointed because I was really hoping Savella would do the trick for me.  Let your doctors know about the anger.  Just remember, it's not you; it's the medicine.  
Joyce
Avatar universal
I also started with the trail kit but when i starting taking 50 mgs i started have problems. Rash,heavy chest angry. I called doctor and she told me to stop med i sit and cried because it was helping with the pain and the over all feelings!

Maybe one day they will find something that we all can take and it help without all the side effects!
553995 tn?1332022440
I just got off Savella. It helped with depression but not my FM. I got up to 50 in the morining and 25 PM and sweats started, insomnia, hypertension, ringing ears, sore throat, nausea.
Check your blood pressure because these SNRI's are notorious for raising BP which can give you headaches.

www.drugs.com  is an excellent site for info on drugs. Down at the bottom of the page are more detailed links of each drug....concise, professional, drug interactions, side effects.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.